Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-28692
Barbour, A D (2009). Univariate approximations in the infinite occupancy scheme. ALEA Latin American Journal of Probability and Mathematical Statistics, 6:415-433.
The paper concerns the classical occupancy scheme with infinitely many boxes. We establish approximations to the distributions of the number of occupied boxes, and of the number of boxes containing exactly r balls, within the family of translated Poisson distributions. These are shown to be of ideal asymptotic order, with respect both to total variation distance and to the approximation of point probabilities. The proof is probabilistic, making use of a translated Poisson approximation theorem of Rollin (2005).
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Deposited On:||28 Jan 2010 09:58|
|Last Modified:||23 Nov 2012 12:58|
|Publisher:||Instituto Nacional de Matematica Pura e Aplicada (IMPA), Brazil|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page